Alert archive / Missouri / Special Weather Statements in 2015
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jul 1, 2015, 7:07 PM CDT for Lafayette County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 7:07 PM CDT (00:07 UTC)
- Expired
- Jul 1, 2015, 7:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
County Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 55 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
412
WWUS83 KEAX 020007
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT WED JUL 1 2015
MOZ038-039-020045-
LAFAYETTE MO-SALINE MO-
707 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SALINE AND LAFAYETTE
COUNTIES UNTIL 745 PM CDT...
AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WAVERLY TO LEVASY...
AND MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HIGGINSVILLE...MALTA BEND...CORDER...MAYVIEW...ALMA...BLACKBURN...
MOUNT LEONARD AND AULLVILLE.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 31 AND 49.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3898 9321 3900 9408 3906 9411 3907 9411
3913 9411 3924 9322
TIME...MOT...LOC 0007Z 270DEG 17KT 3920 9344 3909 9406
$$
AEPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 1, 6:25 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 1, 6:25 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT Wed Jul 1 2015
.DISCUSSION...
Issued at 359 PM CDT WED JUL 1 2015
Tonight:
Could be a very active evening as ingredients coming together for
supercells. Airmass has been gradually recovering from eastern KS
into far west central MO from this mornings convection. Warm front
or the old outflow boundary has lifted northeast through the KC
Metro area, which the operational models had depicted further south.
This more northern displacement is allowing 3000-4000 J/kg of MLCAPE
over east central/southeast KS to be advected into west central MO.
Certainly plenty of shear with 45kt of 0-6km shear to support
rotating updrafts. Of note is the decrease in the 0-1km shear down
to 15kt. However, the 12z and 18z NAM ramped that up to 30kt by 03z
and 06z over the far southwestern counties. Latest RUC has latched
onto the more northern location of the front with convection
initiating along the front over west central MO between 21z-23z
which is in the range of what we had been anticipating.
Should convection develop near the Missouri River as forecast the
initial activity would likely be severe and include all severe
elements. Storms should congeal into another complex of heavy rain
producing storms and likely track through the current Flash Flood
Watch.
Thursday - Friday:
The train of shortwaves embedded within the northwest flow will
continue to provide a threat for convection, more so on Thursday.
Satellite imagery showed the next upstream vorticity max dropping
southeast from southern Alberta. Weak high pressure building in from
WI into IA will help shield the eastern CWA from the majority of the
convection. Below average temperatures expected due to the
northeasterly boundary layer winds.
4th of July Weekend:
Looking like we could get away with at least one dry day, Saturday
more so than Sunday. The northwest flow will begin to flatten as an
upper trough glides across southern Canada. A gradual warmup also
expected.
Monday - Wednesday:
The unsettled and rainy pattern returns under a modified northwest
flow regime with embedded shortwaves.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 620 PM CDT WED JUL 1 2015
Convection will be main concern this evening through around
03Z...warm front will focus these storms that will form around metro
Kansas City and continue to evolve towards the southeast through the
evening. These storms will be capable of producing isolated
tornadoes. KSTJ will have the least chance of convection as the front
is east and south of the KSTJ terminal. Rest of the evening after
storms move south and east will be VFR or MVFR overnight.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ030>033-
038>040-044>046-054.
&&
DISCUSSION...MJ
AVIATION...AdolphsonHazardous weather outlook, Jul 1, 4:59 AM CDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 459 AM CDT WED JUL 1 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 459 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON. SOME STORMS MAY PRODUCE HEAVY RAIN AND FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY...AND POSSIBLY INTO THE HOLIDAY WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jul 1, 6:53 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM FUNNEL CLOUD LEE'S SUMMIT 38.91N 94.38W
07/01/2015 JACKSON MO TRAINED SPOTTER
SPOTTERS HAVE BEEN REPORTING A POSSIBLE LOWERING OF THE
FUNNEL CLOUD IN THE UNITY VILLAGE AREA, WITH SPOTTERS IN
THE LEES SUMMIT AIRPORT AREA AND ON VIEW HIGH AT 470
&&
LGLocal storm report, Jul 1, 6:55 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
655 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO LEE'S SUMMIT 38.91N 94.38W
07/01/2015 JACKSON MO TRAINED SPOTTER
TRAINED SPOTTER REPORTING LOWERING ROTATION AT BLACKWELL
AND SHANNODOAH LOOKING TOWARD RAYTOWN.
&&
KBRONISLocal storm report, Jul 1, 6:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
659 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TORNADO UNITY VILLAGE 38.95N 94.40W
07/01/2015 JACKSON MO BROADCAST MEDIA
TORNADO CONFIRMED VIA BROADCAST MEDIA HELICOPTER FEED.
DEBRIS AND TRANSFORMERS BLOWN.
&&
FXALocal storm report, Jul 1, 7:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TORNADO LEE'S SUMMIT 38.91N 94.38W
07/01/2015 JACKSON MO TRAINED SPOTTER
LOWERING ROTATION REPORTED AT CHIPMAN AND RIVEROCK BY
TRAINED SPOTTER.
&&
KBRONISLocal storm report, Jul 1, 7:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
703 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TORNADO LEE'S SUMMIT 38.91N 94.38W
07/01/2015 JACKSON MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS ROTATION AT 40TH AND WOODS CHAPEL
AND I-70 ALSO. ROTATION LOWERING.
&&
KBRONISSpecial weather statement, Jul 1, 7:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT WED JUL 1 2015
MOZ038-039-020045-
LAFAYETTE MO-SALINE MO-
707 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SALINE AND LAFAYETTE
COUNTIES UNTIL 745 PM CDT...
AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WAVERLY TO LEVASY...
AND MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HIGGINSVILLE...MALTA BEND...CORDER...MAYVIEW...ALMA...BLACKBURN...
MOUNT LEONARD AND AULLVILLE.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 31 AND 49.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3898 9321 3900 9408 3906 9411 3907 9411
3913 9411 3924 9322
TIME...MOT...LOC 0007Z 270DEG 17KT 3920 9344 3909 9406
AEPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:17 PM CDT | Tornado Warning | EAX | Cass, Jackson, Johnson | 43 min |
| Jul 1, 7:28 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 47 min |
| Jul 1, 7:55 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| Jul 1, 7:59 PM CDT | Tornado Warning | EAX | Cass | 31 min |
| Jul 1, 8:18 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 42 min |
| Jul 1, 8:28 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 32 min |
| Jul 1, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 46 min |
| Jul 1, 8:49 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 41 min |
| Jul 1, 8:56 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 39 min |
| Jul 1, 8:58 PM CDT | Tornado Warning | EAX | Cass | 32 min |
| Jul 1, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 51 min |
| Jul 1, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 43 min |
| Jul 1, 10:07 PM CDT | Areal Flood Warning | EAX | Henry, Johnson, Pettis | 16 hr |
| Jul 1, 10:11 PM CDT | River Flood Warning | EAX | Cooper | 41 hr |
| Jul 1, 10:21 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 39 min |
| Jul 1, 10:22 PM CDT | Tornado Warning | EAX | Henry | 38 min |
| Jul 1, 10:28 PM CDT | Flash Flood Warning | EAX | Bates, Cass | 6 hr |
| Jul 1, 10:31 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 44 min |
| Jul 1, 10:45 PM CDT | River Flood Warning | EAX | Howard | 31 hr |
| Jul 1, 11:27 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 48 min |
| Jul 1, 11:58 PM CDT | Flash Flood Warning | EAX | Bates | 6 hr |
| Jul 2, 12:19 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 41 min |
| Jul 2, 1:58 AM CDT | Areal Flood Warning | EAX | Cass, Jackson | 12 hr |
| Jul 2, 6:46 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 41 hr |
| Jul 2, 1:59 PM CDT | Areal Flood Warning | EAX | Cass | 24 hr |
| Jul 2, 2:04 PM CDT | Areal Flood Warning | EAX | Pettis | 24 hr |
| Jul 1, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 47 min |
| Jul 2, 4:27 AM CDT | Areal Flood Warning | EAX | Linn | 12 hr |
Nearby
Special Weather Statements in Missouri, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.